Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at May 21, 2008, 10:20 AM MDT. It took effect at May 21, 2008, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2008, 10:20 AM MDT (16:20 UTC)
- In effect from
- May 21, 2008, 12:00 PM MDT
- Expired
- May 21, 2008, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 211620 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1020 AM MDT WED MAY 21 2008 NMZ004>012-014>017-026-220400- /O.UPG.KABQ.WI.Y.0031.080521T1800Z-080522T0400Z/ /O.NEW.KABQ.HW.W.0008.080521T1800Z-080522T0400Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS...ALBUQUERQUE... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... GLENWOOD...SOCORRO...CARRIZOZO...RUIDOSO 1020 AM MDT WED MAY 21 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL QUICKLY INCREASE BY EARLY AFTERNOON TODAY ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO. EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS RANGING BETWEEN 50 AND 60 MPH. WINDS WILL LIKELY PEAK BETWEEN MID AFTERNOON AND EARLY EVENING. EXPECT BLOWING DUST AND REDUCED VISIBILITIES AT TIMES. WIND SPEEDS WILL DECREASE GRADUALLY A HOUR OR TWO AFTER SUNSET WITH LESS HAZARDOUS WIND CONDITIONS BY THE LATE EVENING HOURS. TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE. IF DRIVING... ESPECIALLY LARGE OR TALL VEHICLES...EXPECT CROSS WINDS ON ROADS RUNNING FORM NORTHWEST TO SOUTHEAST...INCLUDING INTERSTATES 40 AND 25. GUSTY WINDS WILL CAUSE DRIVERS TO LOSE CONTROL OF THEIR VEHICLES AT TIMES. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ NMZ001>003-013-018>021-220400- /O.CON.KABQ.WI.Y.0031.080521T1800Z-080522T0400Z/ NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... ESPANOLA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 1020 AM MDT WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. WINDS WILL QUICKLY INCREASE BY EARLY AFTERNOON TODAY ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS RANGING BETWEEN 45 AND 55 MPH. WINDS WILL LIKELY PEAK BETWEEN MID AFTERNOON AND EARLY EVENING. EXPECT REDUCED VISIBILITIES AT TIMES DUE TO AREAS OF BLOWING DUST. WIND SPEEDS WILL DECREASE GRADUALLY AFTER SUNSET WITH LESS HAZARDOUS WIND CONDITIONS BY THE LATE EVENING HOURS. TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE. IF DRIVING... ESPECIALLY LARGE OR TALL VEHICLES...EXPECT CROSS WINDS ON ROADS RUNNING FORM NORTHWEST TO SOUTHEAST...INCLUDING HIGHWAYS 550... 84...AND 285. GUSTY WINDS WILL CAUSE DRIVERS TO LOSE CONTROL OF THEIR VEHICLES AT TIMES. $$ 50/01
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at May 21, 10:15 AM MDT, 5 minutes earlier.
Area forecast discussion, May 21, 10:15 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1015 AM MDT WED MAY 21 2008 .UPDATE... OUR CURRENT WIND ADVISORY HAS BEEN UPGRADED TO A HIGH WIND WARNING FROM NOON TO 10 PM TODAY FOR MUCH OF WESTERN..CENTRAL AND NORTHEASTERN NEW MEXICO. SURFACE AND UPPER AIR OBSERVATIONS ACROSS THE ARIZONA AND NEW MEXICO SHOW INCREASING SURFACE WINDS AND A DEVELOPING MIDDLE LEVEL JET CORE. && .FIRE WEATHER UPDATE... A COUPLE OF ITEMS OF CONCERN. IT APPEARS THAT THE FORECAST MODELS HAVE RAISED WIND SPEEDS FOR TODAY ACROSS SOUTHERN AND CENTRAL PORTIONS OF THE FORECAST AREA. WILL GO AHEAD AND UP SUSTAINED WIND SPEEDS AND GUSTS AN EXTRA 5 MPH. THAT WILL PUT GUSTS UP TO 60 MPH ACROSS SOME AREAS. THE OTHER ITEM HAS TO DO WITH A DRIER THUNDERSTORM OUTBREAK FOR NORTHWEST AREAS LATE THIS AFTERNOON INTO THE EVENING HOURS. STORMS WILL BE FAST MOVING AND THE SURFACE HUMIDITIES WILL BE MARGINALLY LOW. EXPECT COVERAGE TO BE HIGH ENOUGH TO PRODUCE A LAL OF 6 FOR THE WEST CENTRAL/NORTHWEST MOUNTAINS AND NORTHWEST PLATEAU...BASICALLY 3 FIRE WEATHER ZONES. VERY STRONG OUTFLOW WINDS WILL BE A CONCERN WITH THESE STORMS TODAY. && .PREV DISCUSSION...631 AM MDT WED MAY 21 2008... A LOT GOING ON WEATHERWISE THROUGH THE WEEK WITH THE NEXT 2 TO PERHAPS 3 DAYS FEATURING WIND AND CRITICAL FIRE WEATHER CONDITIONS ARGUABLY THE MAIN FEATURES. THE EVOLUTION OF THE RATHER LATE IN THE SEASON UPPER LEVEL LOW SEEMS ON TRACK...BUT THERE ARE STILL SOME PCPN INCONSISTENCIES BETWEEN THE VARIOUS NEAR TO MID TERM NUMERICAL MODELS. TREND THOUGH FAVORS AN INCREASING CHANCE OF WETTER SHOWERS AND T STORMS FOR W CENTRAL NW AND N CENTRAL NM AFTER TODAY INTO AT LEAST THE END OF THE WEEK...BUT THAT WILL PRIMARILY BE A TOP DOWN WETTING WITH THE COOLING TREND ALSO HELPING TO RAISE RH VALUES. SUSTAINED WINDS LATE AM TO EARLY AFTERNOON ON LIKELY TO PEAK BETWEEN 25 AND 40 MPH FOR ALL THE FCST AREA SO WIND ADVISORY AREA WIDE WILL BE MAINTAINED WITH THE ACTUAL WIND ADVISORY PRODUCT BEING UPDATED A LITTLE WAYS BEFORE IT EXPIRES AT 14Z. STILL LOOKS LIKE A BIT OF A WESTWARD RETREAT IN THE SHOWERS AND STORMS FOR THE WEEKEND AND WILL STILL BE CONCERNED WITH DRYLINE PENETRATION INTO SOME PART OF E NM THEN. .AVIATION... HIGH CONFIDENCE IN WIND SPEED AND DIRECTION FORECAST FOR THE WINDY DAY AHEAD. HOWEVER...TIMING OF THUNDERSTORMS THAT WE EXPECT TO MOVE INTO WEST CENTRAL AND NORTHWEST AREAS COULD BE DIFFICULT TO NAIL IN TAFS. WATCH FOR TAF UPDATES DURING THE LATE AFTERNOON AND EVENING AS WE GAIN GREATER CONFIDENCE IN THIS TIMING. STRONGER THUNDERSTORMS THAT DEVELOP MAY BE ABLE TO PRODUCE WIND GUSTS OVER 50 KT. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44 .FIRE WEATHER... CRITICAL FIRE WEATHER SCENARIO IS EXPECTED TO CONTINUE FOR AT LEAST PORTIONS OF THE FORECAST AREA THROUGH SATURDAY AS THE POLAR JET STREAM STRATTLES THE AREA FROM SOUTHWEST TO NORTHEAST. THE MOST WIDESPREAD WINDS AND VERY LOW HUMIDITIES SHOULD OCCUR TODAY AHEAD OF A LOBE OF VORTICITY THAT WILL SWEEP WESTERN AND NORTHERN AREAS TONIGHT. THUS...THE ENTIRE FORECAST AREA REMAINS UNDER A RED FLAG WARNING LATE THIS MORNING THROUGH MUCH OF THE EVENING. HIGH HAINES INDICES WILL ACCOMPANY THE DRY AND WINDY CONDITIONS TODAY...BUT THOSE VALUES ARE EXPECTED TO RISE WITH THE PASSAGE OF THIS EVENINGS SHORT WAVE. THIS EVENINGS SHORTWAVE MAY ALSO TRIGGER A FEW DRY THUNDERSTORMS FROM GALLUP TO GRANTS AND NORTHWESTWARD TOWARD THE FOUR CORNERS. AFTER THE SHORT WAVE ROTATES THROUGH THIS EVENING...HUMIDITIES SHOULD BEGIN TO COME UP SOME IN THE WEST AND NORTH...AND THE POLAR JET WILL TAKE A POSITION THAT FAVORS SOUTHERN AND EASTERN AREAS FOR THE STRONGEST WINDS. AS A RESULT...CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY...FRIDAY AND SATURDAY SHOULD FAVOR THE RIO GRANDE VALLEY...NORTHEAST PLAINS...SANDIA/MANZANO AND GALLINAS MOUNTAINS...AND EAST CENTRAL PLAINS. WITH THE JET ALREADY OVERHEAD AS THE SUN RISES...THE STRONG WINDS SHOULD DEVELOP BY LATE MORNING EACH DAY. THUS...WE WILL START THURSDAYS FIRE WEATHER WATCH A COUPLE HOURS SOONER THAN WHEN ORIGINALLY ISSUED. SINCE MODELS HAVE COME INTO BETTER AGREEMENT ON FRIDAY BEING A WINDY AND DRY DAY...WILL ALSO ISSUE A FIRE WEATHER WATCH FOR FRIDAY MORNING THROUGH EARLY EVENING WITH THIS MORNINGS FIRE WEATHER FORECAST. AFTER SATURDAY...THE UPPER LOW IS EXPECTED TO WEAKEN CONSIDERABLY AND PERHAPS RETROGRADE WESTWARD INTO CALIFORNIA BY SUNDAY. AS A RESULT...THE WINDS ALOFT ARE EXPECTED TO WEAKEN OVER MOST AREAS ON SUNDAY...WITH THE EXCEPTION OF THE NORTHEAST WHERE BREEZES AND CRITICALLY LOW HUMIDITIES MAY PERSIST. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ104-106>108. FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ104-106>108. WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ001>003-013-018>021. HIGH WIND WARNING UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ004>012-014>017-026. && 01
Hazardous weather outlook, May 21, 6:00 AM MDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED MAY 21 2008 NMZ001>021-026-221200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT WED MAY 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS WILL BE THE MAIN CONCERN TODAY AS SOUTHWEST WINDS REACH BETWEEN 25 AND 40 MPH WITH SOME GUSTS BETWEEN 45 AND 60 MPH. VERY LOW HUMIDITIES WILL COMBINE WITH THE STRONG WINDS CREATING CRITICAL FIRE WEATHER CONDITIONS OVER THE ENTIRE STATE THROUGH AT LEAST THIS EVENING. WIND ADVISORIES AND RED FLAG WARNINGS ARE IN EFFECT MUCH OF THE DAY AND INTO THE EVENING FOR ALL OF NORTH AND CENTRAL NEW MEXICO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY WILL SEE NEARLY AS STRONG WINDS ACROSS APPROXIMATELY THE SOUTHEAST HALF OF NORTH AND CENTRAL NEW MEXICO ALONG WITH ATTENDANT CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. MAINLY SOUTHWEST WINDS WILL REACH 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. FRIDAY INTO TUESDAY...THERE IS STILL SOME UNCERTAINTY IN THE FORECAST. IT DOES APPEAR THAT FRIDAY WILL BRING ANOTHER ROUND OF STRONG SOUTHWEST WINDS TO MAINLY THE SOUTHEAST HALF OF NORTH AND CENTRAL NEW MEXICO. BY SATURDAY NIGHT OR SUNDAY THE DRY LINE MAY EASE WESTWARD INTO THE EASTERN QUARTER OR THIRD OF THE STATE AND BRING AT LEAST A SLIGHT CHANCE OF SOME STRONG OR EVEN SEVERE THUNDERSTORMS TO THAT PART OF THE STATE. THAT RISK MAY CONTINUE INTO TUESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY...SATURDAY AND SUNDAY ON THE EASTERN PLAINS. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 6:17 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 58 min |
| May 21, 6:57 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 46 hr |
Nearby
High Wind Warnings in New Mexico, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.